Alert archive / California / Frost Advisories in 2022

Frost Advisory 29, NWS Eureka, CA

April 30, 20224 counties in California

NWS Eureka, CA issued this frost advisory at Apr 30, 2022, 2:03 PM PDT for 4 counties in California. It took effect at May 1, 2022, 1:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2022, 2:03 PM PDT (21:03 UTC)
In effect from
May 1, 2022, 1:00 AM PDT
Expired
May 1, 2022, 8:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 72 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WWUS76 KEKA 302103
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
203 PM PDT Sat Apr 30 2022

CAZ106-108-010515-
/O.NEW.KEKA.FZ.W.0019.220501T0800Z-220501T1500Z/
Southern Humboldt Interior-Southern Trinity-
203 PM PDT Sat Apr 30 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Southern Humboldt Interior and Southern Trinity 
  Counties.

* WHEN...From 1 AM to 8 AM PDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-105-107-109>114-010515-
/O.NEW.KEKA.FR.Y.0029.220501T0800Z-220501T1500Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-
203 PM PDT Sat Apr 30 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Del Norte Interior, Northern Humboldt Interior, 
  Northern Trinity, Mendocino Coast, Northwestern Mendocino 
  Interior, Northeastern Mendocino Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior and 
  Northern Lake Counties.

* WHEN...From 1 AM to 8 AM PDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
3 follow-up statements
276 
WWUS76 KEKA 010501
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1001 PM PDT Sat Apr 30 2022

CAZ106-108-011315-
/O.CON.KEKA.FZ.W.0019.220501T0800Z-220501T1500Z/
Southern Humboldt Interior-Southern Trinity-
1001 PM PDT Sat Apr 30 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Southern Trinity and Southern Humboldt Interior 
  Counties.

* WHEN...From 1 AM to 8 AM PDT Sunday.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-105-107-109>114-011315-
/O.CON.KEKA.FR.Y.0029.220501T0800Z-220501T1500Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-
1001 PM PDT Sat Apr 30 2022

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT
SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Mendocino Coast, Del Norte Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Northeastern Mendocino 
  Interior, Northern Humboldt Interior, Northern Trinity and 
  Northern Lake Counties.

* WHEN...From 1 AM to 8 AM PDT Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
740 
WWUS76 KEKA 011127
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
427 AM PDT Sun May 1 2022

CAZ106-108-011500-
/O.CON.KEKA.FZ.W.0019.000000T0000Z-220501T1500Z/
Southern Humboldt Interior-Southern Trinity-
427 AM PDT Sun May 1 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31.

* WHERE...Southern Trinity and Southern Humboldt Interior 
  Counties.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Provide
adequate shelter for outdoor pets or consider bringing them
indoors.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ102-105-107-109>114-011500-
/O.CON.KEKA.FR.Y.0029.000000T0000Z-220501T1500Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-
427 AM PDT Sun May 1 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Mendocino Coast, Del Norte Interior, Southwestern 
  Mendocino Interior, Southeastern Mendocino Interior, 
  Northwestern Mendocino Interior, Northeastern Mendocino 
  Interior, Northern Humboldt Interior, Northern Trinity and 
  Northern Lake Counties.

* WHEN...Until 8 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
187 
WWUS76 KEKA 011441
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
741 AM PDT Sun May 1 2022

CAZ106-108-011545-
/O.EXP.KEKA.FZ.W.0019.000000T0000Z-220501T1500Z/
Southern Humboldt Interior-Southern Trinity-
741 AM PDT Sun May 1 2022

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...



$$

CAZ102-105-107-109>114-011545-
/O.EXP.KEKA.FR.Y.0029.000000T0000Z-220501T1500Z/
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-
741 AM PDT Sun May 1 2022

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 30, 4:00 AM PDT, 10 hours 3 minutes earlier.

Area forecast discussion, Apr 30, 4:00 AM PDT, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
400 AM PDT Sat Apr 30 2022

.SYNOPSIS...Light rain showers are present across the North Coast
and North Coast Interior this morning...but should give way to
partly cloudy skies later this afternoon. Elsewhere will see
mainly cloudy skies and dry conditions. More light rain is
possible again Sunday night into Monday across the northern
counties. Warmer and drier connections are expected Tuesday and
Wednesday with additional chances for rain on Thursday.

&&

.DISCUSSION...An upper trough of low pressure is swinging across
the region promoting light rain showers mainly confined to the
areas north of Hwy 36. The trough axis will move east later today
allowing drier air to move in with partly cloudy skies and only
isolated light showers during the afternoon. The clearing skies
overnight tonight will bring back near freezing or freezing
temperatures across the usual inland valleys so another round of
frost/freeze products may be warranted for early Sunday morning.
Later on Sunday...seasonable temperatures and dry conditions are
anticipated with highs in the inland areas ranging in the upper
60s to mid 70s. Late Sunday night into Monday as another weak
moving system will bring some rain to mainly Del Norte county and
northern Humboldt county, although amounts will be much lighter
than with tonight's system. There may be a few showers that linger
through the day, but amounts will still be light, mainly less
than a quarter inch even in the highest terrain of Del Norte
county. Tuesday and Wednesday high pressure builds into the area
bringing much warmer temperatures to the inland areas. Frost will
be possible once again Tuesday morning, but will be less likely
Wednesday morning. Highs will be in the 70s Tuesday and 80s on
Wednesday. Thursday another weather system is expected to bring
additional rain and cooler temperatures. This one is expected to
reach farther south, but southern Mendocino and Lake counties
still may not receive much, if any, rain. Afternoon will drop back
into the 60s in the inland areas and the cooler temperatures will
continue Friday.

&&

.AVIATION...A weak front is moving across the North Coast this
morning bringing mvfr conditions to KCEC and KACV while KUKI
remains VFR. Improving sky and visibility conditions are expected
once the trough axis moves through late this morning and all TAF
sites should be VFR by this afternoon. Cooler conditions overnight
could lead to some ground fog and low clouds over all sites
late tonight and early Sunday...but should burn off by late
morning.

&&

.MARINE...Gentle to moderate westerly to north westerly breezes will
persist through the morning. Northerlies will strengthen to advisory-
level in the southern waters by this evening due to a strong
pressure gradient developing along the coast. Very early Monday
morning, after a cold front clips the northern edge of the region, a
high pressure system will build in behind it and move east
potentially increasing northerlies to strong breezes Monday
afternoon throughout the coastal waters. Seas will mostly be locally
driven by strong northerlies, but a westerly swell is forecast to
fill in by Saturday night, peaking around Sunday morning.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 3 PM this afternoon to 9 PM PDT
     Sunday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 30, 2:03 PM PDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
203 PM PDT Sat Apr 30 2022

CAZ102-105-107-109>112-114-012115-
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Northern Lake-
203 PM PDT Sat Apr 30 2022

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Frost Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-113-115-012115-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southeastern Mendocino Interior-Southern Lake-
203 PM PDT Sat Apr 30 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-108-012115-
Southern Humboldt Interior-Southern Trinity-
203 PM PDT Sat Apr 30 2022

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT SUNDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Freeze Warning is currently in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Freeze Warning is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:03 PM PDTFreeze WarningEKAHumboldt, Trinity18 hr

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.